Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Matrices with prescribed entries and characteristic polynomial


Author: J. A. Dias da Silva
Journal: Proc. Amer. Math. Soc. 45 (1974), 31-37
MSC: Primary 15A24
DOI: https://doi.org/10.1090/S0002-9939-1974-0349714-7
MathSciNet review: 0349714
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that there exists an $ n \times n$ matrix over an arbitrary field with $ n - 1$ prescribed entries and prescribed characteristic polynomial.


References [Enhancements On Off] (What's this?)

  • [1] H. K. Farahat and W. Ledermann, Matrices with prescribed characteristic polynomials, Proc. Edinburgh Math. Soc. 11 (1958/59), 143-146. MR 21 #6382. MR 0107659 (21:6382)
  • [2] D. London and H. Minc, Eigenvalues of matrices with prescribed entries, Proc. Amer. Math. Soc. 34 (1972), 8-14. MR 0352125 (50:4612)
  • [3] G. N. de Oliveira, Matrices with prescribed entries and eigenvalues. I, Proc. Amer. Math. Soc. 37 (1973), 380-386. MR 0309961 (46:9064)
  • [4] -, Matrices with prescribed entries and eigenvalues. II, Siam J. Appl. Math. 24 (1973), 414-417. MR 0316471 (47:5018)
  • [5] L. Rédei, Algebra. Vol. 1, Akad, Kiadó, Budapest, 1954; English transl., Pergamon Press, New York, 1967. MR 16, 559; 35 #2697. MR 0211820 (35:2697)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A24

Retrieve articles in all journals with MSC: 15A24


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0349714-7
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society